MAUDE Adverse Event Report: US ENDOSCOPY RAPTOR; RAPTOR GRASPING DEVICE

US ENDOSCOPY RAPTOR; RAPTOR GRASPING DEVICE
Model Number 00711177
Medical Device Problem Codes Difficult to Open or Close (2921); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via medwatch (b)(4) that their raptor grasping device was defective/not functioning properly during a stent removal.No report of injury.
 
Additional Manufacturer Narrative
Steris has made multiple attempts to contact the user facility to obtain additional information regarding the reported event; however, the user facility has not responded.The device history record (dhr) was reviewed and confirmed the subject lot was manufactured to specifications; no abnormalities were noted.A complaint review was performed and confirmed the reported event to be isolated for the subject lot.The raptor grasping device instructions for use states, "the device was designed for the removal of temporary stents.Actuate the device by moving the slider on the handle back and forth to confirm that the grasping jaws open and close smoothly.If the unit does not function properly, or there is evidence of damage (e.G.Bends, kinks, misshapen jaws, misaligned jaws, exposed wires) do not use this product and contact your local product specialist.".A follow-up report will be submitted should additional information become available.
 
Additional Manufacturer Narrative
Following the submission of report 1528319-2024-00083, steris was able to obtain additional event information regarding the reported event.A steris territory manager discussed the reported event with user facility personnel who stated that the raptor grasping device subject of the reported event did not open fully during the patient procedure.User facility personnel utilized another raptor grasping device and the procedure was completed successfully.No report of injury.The raptor grasping device was not returned for evaluation.Without the return of the device a root cause cannot be determined.Steris offered in-service training on the proper use and operation for the raptor grasping device however; the user facility declined.No additional issues have been reported.

Brand Name
RAPTOR
Common Device Name
RAPTOR GRASPING DEVICE
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key20415802
Report Number1528319-2024-00083
Device Sequence Number8613002
Product Code OCZ
UDI-Device Identifier00724995183653
UDI-Public(01)00724995183653(11)240201(17)270201(10)8357125
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711177
Device Catalogue Number00711177
Device Lot Number(10)8357125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown